Unusual serological findings associated with ceftriaxone-induced immune hemolytic anemia in a child with disseminated low-grade glioma

L. H. Pecker, A. Timsar, P. P. Pary, G. A. Denomme, V. R. Criss, N. L.C. Luban, E. I. Hwang, E. C.C. Wong

Research output: Contribution to journalArticlepeer-review

Abstract

Ceftriaxone-induced immune hemolytic anemia (CIHA) is the second most common cause of drug-induced hemolytic anemia. Prompt recognition of this drug reaction is essential because brisk hemolysis can be deadly. The extent to which ceftriaxone antibodies persist after CIHA is unknown; rechallenging patients who have experienced CIHA is not recommended. We report a case of CIHA in a neurooncology patient, which is the first to show anticeftriaxone antibodies with Rh specificity and persisted for 8 months after the drug reaction. These findings have implications for understanding the mechanism of CIHA.

Original languageEnglish (US)
Pages (from-to)1852-1855
Number of pages4
JournalPediatric Blood and Cancer
Volume63
Issue number10
DOIs
StatePublished - Oct 1 2016
Externally publishedYes

Keywords

  • anemias
  • blood bank
  • immune cytopenias
  • transfusion medicine

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Hematology
  • Oncology

Fingerprint Dive into the research topics of 'Unusual serological findings associated with ceftriaxone-induced immune hemolytic anemia in a child with disseminated low-grade glioma'. Together they form a unique fingerprint.

Cite this